Skip to main content

On the James type constant of \(l_{p}-l_{1}\)

An Erratum to this article was published on 24 April 2015


For any \(\tau\geq0\), \(t\geq1\) and \(p\geq1\), the exact value of the James type constant \(J_{X,t}(\tau)\) of the \(l_{p}-l_{1}\) space is investigated. As an application, the exact value of the von Neuman-Jordan type constant of the \(l_{p}-l_{1}\) space can also be obtained.

Introduction and preliminaries

Throughout this paper, we shall assume that X stands for a nontrivial Banach space, i.e., \(\dim X\geq2\). We will use \(S_{X}\) and \(B_{X}\) to denote the unit sphere and unit ball of X, respectively.

A Banach space X is called uniformly non-square in the sense of James if there exists a positive number \(\delta<1\) such that \(\frac{\|x+y\| }{2}\leq\delta\) or \(\frac{\|x-y\|}{2}\leq\delta\), whenever \(x,y \in S_{X}\). The non-square or James constant is defined by

$$J(X)=\sup\bigl\{ \min\bigl(\Vert x+y\Vert ,\Vert x-y\Vert \bigr),x,y\in S_{X}\bigr\} . $$

Obviously, X is uniformly non-square in the sense of James if and only if \(J(X)< 2\) (see [1]).

The von Neumann-Jordan constant, introduced by Clarkson in [2], is defined as follows:

$$C_{\mathrm{NJ}}(X)=\sup \biggl\{ \frac{\|x+y\|^{2}+\|x-y\|^{2}}{2(\|x\|^{2}+\|y\|^{2})}: x\in S_{X}, y\in B_{X} \biggr\} . $$

It is well known that the von Neumann-Jordan constant is not larger than the James constant. This result \(C_{\mathrm{NJ}}(X)\leq J(X)\) was obtained by Takahashi-Kato in [3], Wang in [4] and Yang-Li in [5] almost at the same time.

Recently, as a generalization of the James constant and the von Neumann-Jordan constant, Takahashi in [6] introduced the James type constant \(J_{X,t}(\tau)\) and the von Neumann-Jordan type constant \(C_{t}(X)\), respectively, as follows:

$$J_{X,t}(\tau)=\sup \bigl\{ \mu_{t}\bigl(\Vert x+\tau y \Vert ,\Vert x-\tau y\Vert \bigr):x,y\in S_{X} \bigr\} , $$

where \(\tau\geq0\), \(-\infty\leq t < +\infty\). Here, we denote \(\mu _{t}(a,b)=(\frac{a^{t}+b^{t}}{2})^{\frac{1}{t}}\) (\(t\neq0\)) and \(\mu_{0}(a,b)=\lim_{t\rightarrow0}\mu_{t}(a,b)=\sqrt{ab}\) for two positive numbers a and b. It is well known that \(\mu_{t}(a,b)\) is nondecreasing and \(\mu_{-\infty}(a,b)=\lim_{t\rightarrow-\infty}\mu_{t}(a,b)=\min(a,b)\). Therefore, \(J(X)=J_{X,-\infty}(1)\),

$$C_{t}(X)=\sup \biggl\{ \frac{J_{X,t}(\tau)^{2}}{1+\tau^{2}}: 0\leq\tau\leq1 \biggr\} . $$

It is obvious that \(C_{2}(X)=C_{\mathrm{NJ}}(X)\) and the James type constants include some known constants such as Alonso-Llorens-Fuster’s constant \(T(X)\) in [7], Baronti-Casini-Papini’s constant \(A_{2}(X)\) in [8], Gao’s constant \(E(X)\) in [9] and Yang-Wang’s modulus \(\gamma_{X}(t)\) in [10]. These constants are defined by \(T(X)=J_{X,0}(1)\), \(A_{2}(X)=J_{X,1}(1)\), \(E(X)=2J_{X,2}^{2}(1)\) and \(\gamma_{X}(t)=J_{X,2}^{2}(t)\).

Now let us list some known results of the constant \(J_{X,t}(\tau)\); for more details, see [6, 1114].

  1. (1)

    If \(-\infty\leq t_{1}\leq t_{2}<\infty\), then \(J_{X,t_{1}}(\tau)\leq J_{X,t_{2}}(\tau)\) for any \(\tau\geq0\).

  2. (2)

    Let \(t\geq1\), \(\tau\geq0\) and \(X=l_{1}-l_{2}\), then

    $$ J_{X,t}(\tau)= \biggl(\frac{(1+\tau^{2})^{\frac{t}{2}}+(1+\tau)^{t}}{2} \biggr)^{\frac{1}{t}}. $$
  3. (3)

    Let X be an \(l_{\infty}-l_{1}\) space. If \(0\leq\tau\leq1\), then

    $$J_{X,t}(\tau)= \left \{ \begin{array}{l@{\quad}l} (\frac{1+(1+\tau)^{t}}{2})^{\frac{1}{t}},& t\geq1, \\ 1+\frac{\tau}{2},& t\leq1. \end{array} \right . $$
  4. (4)

    Let \(1\leq t\leq p\leq\infty\), \(2\leq p\) and \(0\leq\tau\leq1\). Then

    $$J_{X,t}(\tau)=1+2^{-\frac{1}{p}}\tau, $$

    where X is an \(l_{\infty}-l_{p}\) space.

  5. (5)

    Let \(t_{2}\geq t_{1}\geq1\) and \(0\leq\tau\leq1\). Then, for any Banach space X,

    $$ J_{X,t_{1}}^{t_{2}}(\tau)\leq J_{X,t_{2}}^{t_{2}}(\tau) \leq \frac{(1+\tau)^{t_{2}}+ \{2J_{X,t_{1}}^{t_{1}}(\tau)-(1+\tau)^{t_{1}} \} ^{\frac{t_{2}}{t_{1}}}}{2}. $$
  6. (6)

    \(J_{X,t_{1}}(\tau)=1+\tau\) if and only if \(J_{X,t_{2}}(\tau)=1+\tau\).

For \(p\geq1\), the \(l_{p}-l_{1}\) space is defined by \(X= \mathbf{R}^{2}\) with the norm

$$\|x\|=\bigl\Vert (x_{1},x_{2})\bigr\Vert = \left \{ \begin{array}{l@{\quad}l} \|x\|_{p},& x_{1}x_{2}\geq0, \\ \|x\|_{1},& x_{1}x_{2}\leq0. \end{array} \right . $$

For any \(\tau\geq0\) and \(p\geq1\), we have calculated the exact value of the James type constant \(J_{l_{p}-l_{1},t}(\tau)\) for \(t\geq1\). As an application, we also give the exact value of the von Neumann-Jordan type constant \(C_{t}(l_{p}-l_{1})\) for \(1\leq t\leq2\). In [11], for \(1< p\leq2\), it is known that \(C_{\mathrm{NJ}}(l_{p}-l_{1})=1+2^{\frac{2}{p}-2}\) was given. In this paper, for \(p\geq2\), \((p-2)2^{\frac{2}{p}-2}\leq1\) and \(p>2\), \((p-2)2^{\frac{2}{p}-2}\geq1\), the exact value of the von Neumann-Jordan constant \(C_{\mathrm{NJ}}(l_{p}-l_{1})\) is obtained.

Main results and their proofs

To give the value of \(J_{X,t}(\tau)\) for \(X=l_{p}-l_{1}\), we need the following lemmas.

Lemma 2.1

Let \(x_{1}, x_{2}, y_{1}, y_{2}\geq0\) and \(p\geq1\) such that

$$x_{1}^{p}+x_{2}^{p}=1\quad \textit{and} \quad y_{1}^{p}+y_{2}^{p}=1. $$

If \(0\le \tau\le1\), \(0\leq\tau y_{1}\leq x_{1}\) and \(0\leq x_{2}\leq\tau y_{2}\), then

$$\bigl[(x_{1}+\tau y_{1})^{p}+(x_{2}+ \tau y_{2})^{p}\bigr]^{\frac{1}{p}}+x_{1}-\tau y_{1}+\tau y_{2}-x_{2}\leq1+\tau+\bigl(1+ \tau^{p}\bigr)^{\frac{1}{p}}. $$


It is readily seen that \(0\le x_{1}-\tau y_{1}+\tau y_{2}-x_{2}\le1+\tau\). Let us now consider two possible cases.

Case 1. \(0\le x_{1}-\tau y_{1}+\tau y_{2}-x_{2}\leq(1+\tau ^{p})^{1/p}\). Hence

$$\begin{aligned}& \bigl[(x_{1}+\tau y_{1})^{p}+(x_{2}+ \tau y_{2})^{p}\bigr]^{\frac{1}{p}}+x_{1}-\tau y_{1}+\tau y_{2}-x_{2} \\& \quad \le \bigl[\bigl(x_{1}^{p}+x_{2}^{p} \bigr)^{1/p}+\bigl(\tau^{p} y_{1}^{p}+ \tau^{p} y_{2}^{p}\bigr)^{1/p}\bigr]+ \bigl(1+\tau^{p}\bigr)^{\frac{1}{p}} \\& \quad = 1+\tau+\bigl(1+\tau^{p}\bigr)^{\frac{1}{p}}. \end{aligned}$$

Case 2. \((1+\tau^{p})^{1/p}\le x_{1}-\tau y_{1}+\tau y_{2}-x_{2}\le 1+\tau\). By Minkowski’s inequality,

$$\begin{aligned}& \bigl[(x_{1}+\tau y_{1})^{p}+(x_{2}+ \tau y_{2})^{p}\bigr]^{1/p}+x_{1}-\tau y_{1}+\tau y_{2}-x_{2} \\& \quad \leq \bigl(x_{1}^{p}+\tau^{p} y_{2}^{p}\bigr)^{1/p}+\bigl(\tau^{p} y_{1}^{p}+x_{2}^{p}\bigr)^{1/p}+x_{1}- \tau y_{1}+\tau y_{2}-x_{2} \\& \quad \leq \bigl(x_{1}^{p}+\tau^{p} y_{2}^{p}\bigr)^{1/p}+\tau y_{1}+x_{2}+x_{1}- \tau y_{1}+\tau y_{2}-x_{2} \\& \quad \leq (1+\tau)+\bigl(1+\tau^{p}\bigr)^{1/p}, \end{aligned}$$

where the second inequality follows from the fact \(\|\cdot\|_{p}\le\|\cdot\|_{1}\). Consequently, the proof is complete. □

Lemma 2.2

Let \(\tau\in(0,1)\), \(t\in[1,2]\) and \(p\geq2\). Then

  1. (a)


  2. (b)


  3. (c)

    the function

    $$f(\tau)=\frac{\tau-\tau^{p-1}}{(1-\tau)(1+\tau)^{t-1}}\bigl(1+\tau^{p}\bigr)^{\frac{t}{p}-1} $$

    is nondecreasing; moreover, \(0\leq f(\tau)\leq(p-2)2^{\frac{t}{p}-t}\).


(a) Letting \(h(\tau)=2\tau^{p}+(p-2)-p\tau^{2}\), we have \(h'(\tau)=2p(\tau^{p-1}-\tau)\leq0\), and \(h(\tau)\geq h(1)=0\).

(b) Letting \(g(\tau)=1-\tau^{2p-2}-(p-1)(\tau^{p-2}-\tau^{p})\), we have

$$g'(\tau)=-(p-1)\tau^{p-3}\bigl(2\tau^{p}+p-2-p \tau^{2}\bigr). $$

Hence, \(g'(\tau)\leq0\) by (a) and \(g(\tau)\geq g(1)=0\).

(c) By a basic calculation, then by use of (b), we have

$$\begin{aligned} f'(\tau) =&\frac{1}{[(1-\tau)(1+\tau)^{t-1}]^{2}}\bigl\{ (1-\tau) (1+ \tau)^{t-1}\bigl[ \bigl(1-(p-1)\tau^{p-2}\bigr) \bigl(1+ \tau^{p}\bigr)^{\frac{t}{p}-1} \\ &{}+\bigl(\tau-\tau^{p-1}\bigr) (t-p)\tau^{p-1}\bigl(1+ \tau^{p}\bigr)^{\frac{t}{p}-2}\bigr] \\ &{}-\bigl(\tau-\tau^{p-1}\bigr) \bigl(1+\tau^{p} \bigr)^{\frac{t}{p}-1}\bigl[-(1+\tau)^{t-1}+(1-\tau ) (t-1) (1+ \tau)^{t-2}\bigr]\bigr\} \\ =&\frac{(1+\tau^{p})^{\frac{t}{p}-2}(1+\tau)^{t-2}}{[(1-\tau)(1+\tau )^{t-1}]^{2}}\bigl\{ (1+\tau) \bigl(1+\tau^{p}\bigr) \bigl[1-(p-1)\tau^{p-2} -\tau+(p-1)\tau^{p-1} \\ &{}+\tau-\tau^{p-1}\bigr]+(1-\tau) \bigl(\tau-\tau^{p-1} \bigr)\bigl[(t-p) (1+\tau)\tau^{p-1} -\bigl(1+\tau^{p}\bigr) (t-1)\bigr]\bigr\} \\ =&\frac{(1+\tau^{p})^{\frac{t}{p}-2}(1+\tau)^{t-2}}{[(1-\tau)(1+\tau )^{t-1}]^{2}}\bigl\{ \bigl(1+\tau^{2}\bigr)\bigl[1- \tau^{2p-2}-(p-1)\tau^{p-2}\bigl(1-\tau^{2}\bigr)\bigr] \\ &{}+(2-t) (1-\tau) \bigl(\tau-\tau^{p-1}\bigr) \bigl(1- \tau^{p-1}\bigr)\bigr\} \geq 0. \end{aligned}$$

Now from \(\lim_{\tau\rightarrow1^{-}}f(\tau)=(p-2)2^{\frac{t}{p}-t}\), we have \(0\leq f(\tau)\leq(p-2)2^{\frac{t}{p}-t}\). □

Theorem 2.3

Let \(t\geq1\), \(p\geq1\), \(\tau\geq0\) and \(X=l_{p}-l_{1}\) space. Then

$$ J_{X,t}(\tau)= \biggl(\frac{(1+\tau^{p})^{\frac{t}{p}}+(1+\tau)^{t}}{2} \biggr)^{\frac{1}{t}}. $$


As \(J_{X,t}(\tau)=\tau J_{X,t}(\frac{1}{\tau})\) is valid for any \(\tau>0\), we only consider the case \(0\leq\tau\leq1\). We claim that the following inequality is valid for any \(x,y\in S_{l_{p}-l_{1}}\):

$$ \|x+\tau y\|+\|x-\tau y\|\leq\bigl(1+\tau^{p} \bigr)^{\frac{1}{p}}+1+\tau. $$

In fact, by the convexity of norm, we only need to show that this inequality is valid for any \(x,y\in \operatorname{ext}(S_{l_{p}-l_{1}})\), where \(\operatorname{ext}(S_{l_{p}-l_{1}})\) denotes the set of extreme points of \(S_{l_{p}-l_{1}}\). From \(\operatorname{ext}(S_{l_{p}-l_{1}})=\{(x_{1},x_{2}):x_{1}^{p}+x_{2}^{p}=1, x_{1}x_{2}\geq0\}\), we may assume that \(x=(a,b)\), \(y=(c,d)\), where \(a,b,c,d\geq0\) with \(a^{p}+b^{p}=c^{p}+d^{p}=1\).

(I) If \((a-c\tau)(b-d\tau)\geq0\),

$$\begin{aligned} \|x+\tau y\|+\|x-\tau y\| =&\|x+\tau y\|_{p}+\|x-\tau y \|_{p} \\ \leq&1+\tau+\bigl[\vert a-c\tau \vert ^{p}+|b-d\tau|^{p} \bigr]^{\frac{1}{p}} \\ \leq&1+\tau+\max\bigl\{ \bigl[a^{p}+b^{p} \bigr]^{\frac{1}{p}},\bigl[(c\tau)^{p}+(d\tau)^{p} \bigr]^{\frac {1}{p}}\bigr\} \\ \leq&2+\tau \\ \leq&\bigl(1+\tau^{p}\bigr)^{\frac{1}{p}}+1+\tau. \end{aligned}$$

(II) If \((a-c\tau)(b-d\tau)\leq0\).

We may assume that \(a-c\tau>0\) and \(b-d\tau\leq0\). Then, by use of Lemma 2.1, we also have

$$\|x+\tau y\|+\|x-\tau y\|=\|x+\tau y\|_{p}+\|x-\tau y\|_{1} \leq\bigl(1+\tau^{p}\bigr)^{\frac{1}{p}}+1+\tau. $$

Thus (2.2) is valid.

Now, by taking \(x=(1,0)\) and \(y=(0,1)\), we have \(2J_{l_{p}-l_{1},1}(\tau)=(1+\tau^{p})^{\frac{1}{p}}+1+\tau\). Therefore by (1.2) we have

$$J_{X,t}^{t}(\tau)\leq\frac{(1+\tau)^{t}+[2J_{X,1}(\tau)-(1+\tau)]^{t}}{2} =\frac{(1+\tau)^{t}+(1+\tau^{p})^{\frac{t}{p}}}{2}. $$

On the other hand, by taking \(x=(1,0)\), \(y=(0,1)\), we have

$$\|x+\tau y\|=\bigl(1+\tau^{p}\bigr)^{\frac{1}{p}},\qquad \|x-\tau y \|=1+\tau, $$


$$J_{X,t}^{t}(\tau)\geq\frac{(1+\tau)^{t}+(1+\tau^{p})^{\frac{t}{p}}}{2}. $$

Therefore, (2.1) is valid for \(t\geq1\). □

Theorem 2.4

Let \(p=2\), \(t\geq1\) or \(p>2 \), \(t\in[1,2]\), and X be an \(l_{p}-l_{1}\) space.

For p and t such that \((p-2)2^{\frac{t}{p}-t}\leq1\), then

$$ C_{t}(X)= \biggl(\frac{2^{\frac{t}{p}-\frac{t}{2}}+2^{\frac{t}{2}}}{2} \biggr)^{\frac{2}{t}}. $$

For p and t such that \((p-2)2^{\frac{t}{p}-t}>1\), then

$$C_{t}(X)=\frac{1}{1+\tau_{0}^{2}} \biggl(\frac{(1+\tau_{0})^{t}+(1+\tau_{0}^{p})^{\frac {t}{p}}}{2} \biggr)^{\frac{2}{t}}, $$

where \(\tau_{0}\) is the unique solution of the equation

$$ \frac{(\tau-\tau^{p-1})(1+\tau^{p})^{\frac {t}{p}-1}}{(1-\tau)(1+\tau)^{t-1}}=1. $$


By (2.1), we have

$$C_{t}(X)=\bigl[\sup\bigl\{ h(\tau):0\leq\tau\leq1\bigr\} \bigr]^{\frac{2}{t}},\quad \mbox{where } h(\tau)=\frac{(1+\tau)^{t}+(1+\tau^{p})^{\frac{t}{p}}}{2(1+\tau^{2})^{\frac{t}{2}}}. $$

A simple computation yields

$$h'(\tau)=\frac{t(1-\tau)(1+\tau)^{t-1}}{2(1+\tau^{2})^{\frac{t}{2}+1}} \biggl[1-\frac{(\tau-\tau^{p-1})(1+\tau^{p})^{\frac{t}{p}-1}}{(1-\tau )(1+\tau)^{t-1}}\biggr]. $$

If \(p=2\), \(t\geq1\) or \(p>2\), \(t\in[1,2]\) such that \((p-2)2^{\frac{t}{p}-t}\leq1\), Lemma 2.2 implies \(h'(\tau)\geq0\), so that h is nondecreasing. Hence

$$C_{t}(X)=h(1)^{\frac{2}{t}}= \biggl(\frac{2^{\frac{t}{p}-\frac {t}{2}}+2^{\frac{t}{2}}}{2} \biggr)^{\frac{2}{t}}. $$

Otherwise, let \(\tau_{0}\in(0,1)\) be the unique solution to equation (2.4). It then follows from Lemma 2.2 that \(h'(\tau)\geq0\) for \(\tau\in[0,\tau_{0}]\) and \(h'(\tau)\leq0\) for \(\tau\in[\tau_{0},1]\). In other words, h attains its maximum at \(\tau_{0}\). Hence

$$C_{t}(X)=\frac{1}{1+\tau_{0}^{2}} \biggl(\frac{(1+\tau_{0})^{t}+(1+\tau_{0}^{p})^{\frac {t}{p}}}{2} \biggr)^{\frac{2}{t}}. $$


For \(1< p\leq2\), \(C_{\mathrm{NJ}}(l_{p}-l_{1})=1+2^{\frac{2}{p}-2}\) (see [11]). Now, by taking \(t=2\) in Theorem 2.3, as a generalization, we can obtain the following corollary on the von Neumann-Jordan constant of \(l_{p}-l_{1}\) space.

Corollary 2.5

Let X be the \(l_{p}-l_{1}\) space.

  1. (a)

    If \(p\geq2\) and \((p-2)2^{\frac{2}{p}-2}\leq1\), then \(C_{\mathrm{NJ}}(X)=1+2^{\frac{2}{p}-2}\).

  2. (b)

    If \(p>2\) and \((p-2)2^{\frac{2}{p}-2}\geq1\), then

    $$C_{\mathrm{NJ}}(X)= \frac{1}{2}+\frac{1-\tau_{0}^{p}}{2(\tau_{0}-\tau_{0}^{p-1})}, $$

    where \(\tau_{0}\in(0,1)\) is the unique solution to the equation

    $$\frac{(\tau-\tau^{p-1})(1+\tau^{p})^{\frac{2}{p}-1}}{1-\tau^{2}}=1. $$


  1. Gao, J, Lau, KS: On two classes of Banach spaces with uniform normal structure. Stud. Math. 99(1), 41-56 (1991)

    MathSciNet  MATH  Google Scholar 

  2. Clarkson, JA: The von Neumann-Jordan constant for the Lebesgue space. Ann. Math. 38, 114-115 (1937)

    Article  MathSciNet  Google Scholar 

  3. Takahashi, Y, Kato, M: A simple inequality for the von Neumann-Jordan and James constants of a Banach space. J. Math. Anal. Appl. 359(2), 602-609 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  4. Wang, F: On the James and von Neumann-Jordan constants in Banach spaces. Proc. Am. Math. Soc. 138(2), 695-701 (2010)

    Article  MATH  Google Scholar 

  5. Yang, C, Li, H: An inequality between Jordan-von Neumann constant and James constant. Appl. Math. Lett. 23(3), 277-281 (2010)

    Article  MathSciNet  MATH  Google Scholar 

  6. Takahashi, Y: Some geometric constants of Banach spaces - a unified approach. In: Banach and Function Spaces II, pp. 191-220. Yokohama Publishers, Yokohama (2008)

    Google Scholar 

  7. Alonso, J, Llorens-Fuster, E: Geometric mean and triangles inscribed in a semicircle in Banach spaces. J. Math. Anal. Appl. 340(2), 1271-1283 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  8. Baronti, M, Casini, E, Papini, PL: Triangles inscribed in semicircle, in Minkowski planes, and in normed spaces. J. Math. Anal. Appl. 252(1), 124-146 (2000)

    Article  MathSciNet  MATH  Google Scholar 

  9. Gao, J: A Pythagorean approach in Banach spaces. J. Inequal. Appl. 2006, Article ID 94982 (2006)

    Article  Google Scholar 

  10. Yang, C, Wang, F: On a new geometric constant related to the von Neumann-Jordan constant. J. Math. Anal. Appl. 324(1), 555-565 (2006)

    Article  MathSciNet  MATH  Google Scholar 

  11. Dhompongsa, S, Piraisangjun, P, Saejung, S: Generalised Jordan-von Neumann constants and uniform normal structure. Bull. Aust. Math. Soc. 67(2), 225-240 (2003)

    Article  MathSciNet  MATH  Google Scholar 

  12. Yang, C: An inequality between the James type constant and the modulus of smoothness. J. Math. Anal. Appl. 398(2), 622-629 (2013)

    Article  MathSciNet  MATH  Google Scholar 

  13. Yang, C, Wang, H: Two estimates for the James type constant. Ann. Funct. Anal. 6(1), 139-147 (2015)

    MathSciNet  Google Scholar 

  14. Yang, C, Wang, Y: Some properties of James type constant. Appl. Math. Lett. 25(3), 538-544 (2012)

    Article  MathSciNet  MATH  Google Scholar 

Download references


The research was supported by the National Natural Science Foundation of China (Nos. 11271112; 11201127) and IRTSTHN (14IRTSTHN023).

Author information

Authors and Affiliations


Corresponding author

Correspondence to Changsen Yang.

Additional information

Competing interests

The authors declare that they have no competing interests.

Authors’ contributions

The authors completed the paper, and read and approved the final manuscript.

An erratum to this article is available at

Rights and permissions

Open Access This is an Open Access article distributed under the terms of the Creative Commons Attribution License (, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Yang, C., Li, H. On the James type constant of \(l_{p}-l_{1}\) . J Inequal Appl 2015, 79 (2015).

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI:


  • 46B20
  • 47H10


  • James type constant
  • \(l_{p}-l_{1}\) space
  • von Neuman-Jordan type constant